Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 31, 2013, 4:34 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 31, 2013, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 135 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WGUS54 KMEG 312134
FFWMEG
TNC039-077-010030-
/O.NEW.KMEG.FF.W.0071.130731T2134Z-130801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 PM CDT
* AT 434 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BUCKNER BRANCH AT BIBLE
HILL ROAD...BUCKNER BRANCH AT NORTHWOOD STREET...CHEROKEE HEIGHTS
ROAD AT OAK PARK DRIVE...CONCORD ROAD NEAR OLD 69...ELIZABETH
STREET...FAIRGROUND ROAD...HOG CREEK AT HAYNES ROAD AND HARTLEY
CEMETERY ROAD...LARGO ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...
MILLS BRANCH AT HOG CREEK ROAD...MT CARMEL ROAD AT ELKINS BRANCH...
PERRYVILLE MARIANA ROAD...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...
ROCKY BRANCH AT BIBLE HILL ROAD...RUSHING CREEK AT LARGO ROAD...
SULFUR FORK AT BIBLE HILL ROAD AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3558 8842 3582 8842 3581 8818 3585 8818
3585 8805 3584 8802 3582 8802 3581 8796
3576 8799 3571 8803 3568 8801 3560 8802
3552 8797
$$1 follow-up statement
328
WGUS74 KMEG 312342
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT WED JUL 31 2013
TNC039-077-010030-
/O.CON.KMEG.FF.W.0071.000000T0000Z-130801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-
642 PM CDT WED JUL 31 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN HENDERSON AND NORTHERN DECATUR COUNTIES...
AT 640 PM CDT...DOPPLER RADAR ESTIMATES UP TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 4 HOURS.
RAINFALL HAS TAPERED OFF ACROSS MOST OF THE WARNING AREA HOWEVER THE
FLASH FLOODING THREAT CONTINUES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON...
NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BUCKNER BRANCH AT BIBLE
HILL ROAD...BUCKNER BRANCH AT NORTHWOOD STREET...CHEROKEE HEIGHTS
ROAD AT OAK PARK DRIVE...CONCORD ROAD NEAR OLD 69...ELIZABETH
STREET...FAIRGROUND ROAD...HOG CREEK AT HAYNES ROAD AND HARTLEY
CEMETERY ROAD...LARGO ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...
MILLS BRANCH AT HOG CREEK ROAD...MT CARMEL ROAD AT ELKINS BRANCH...
PERRYVILLE MARIANA ROAD...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...
ROCKY BRANCH AT BIBLE HILL ROAD...RUSHING CREEK AT LARGO ROAD...
SULFUR FORK AT BIBLE HILL ROAD AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3558 8842 3582 8842 3581 8818 3585 8818
3585 8805 3584 8802 3582 8802 3581 8796
3576 8799 3571 8803 3568 8801 3560 8802
3552 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:36 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 31, 3:36 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT WED JUL 31 2013 .DISCUSSION... TONIGHT THROUGH FRIDAY... COLD FRONT PUSHING THROUGH THE MID SOUTH THIS AFTERNOON AND EVENING ALONG WITH MOIST UNSTABLE AIRMASS AND WEAK UPPER LEVEL JET ALL HELPING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THAT WILL CONTINUE TO DROP SOUTHEAST ACROSS THE REGION. HIGH PRESSURE WILL MOVE INTO THE REGION BEHIND THE FRONT LATE TONIGHT INTO EARLY MORN OF THURSDAY AND CLEAR THE SKIES AND WITH LIGHT WINDS ND RECENT RAINFALL ADDING TO LOW LEVEL MOISTURE...AREAS OF FOG WILL BE POSSIBLE TO DEVELOP BY DAYBREAK AND LINGER INTO MID MORNING. WITH HIGH PRESSURE IN CONTROL FROM THURSDAY INTO FRIDAY...DRY CONDITIONS AND TEMPS NEAR OR JUST BELOW SEASONAL LEVELS FOR THE FIRST FEW DAYS OF AUGUST. SLIGHTLY LOWER DEWPTS BEHIND THE FRONT. SATURDAY THROUGH WEDNESDAY... DECENT MODEL AGREEMENT THROUGH THE MID AND EXTENDED PORTIONS OF THE FORECAST...THOUGH SOME MODELS JUST COMING TO MORE OF A CONSENSUS ON NEXT TUESDAY AND WEDNESDAY DOESN'T ALLOW FOR STRONG CONFIDENCE THERE...BUT IS A GOOD SIGN THAT A SOLUTION MAY BE COMING MORE INTO VIEW. ANOTHER COLD FRONT STARTS TO DRIFT SOUTH INTO THE MIDSOUTH SATURDAY AFTERNOON/EVENING IN THE PERSISTENT NW FLOW. THIS NW FLOW IS BEING CAUSED BY WESTERN CONUS RIDGE AND EASTERN CONUS TROUGH...AND WILL HELP PUSH THE FRONT INTO THE REGION AND STALL OUT THROUGH WHAT COULD BE THE END OF THE FORECAST PERIOD. IF THIS SITUATION PLAYS OUT LIKE THE CURRENT EURO AND GFS MODELS THEN WE COULD SEE CONSISTENT SHOTS FOR PRECIP...SOME HEAVY AT TIMES STARTING SUNDAY AND CONTINUING ON INTO MID WEEK. MODELS ALSO HINTING AT MCS TYPE OF SETUP...WITH STORMS BLOWING UP TO OUR NW EACH NIGHT AND MOVING THROUGH THE REGION WITH GUSTY WINDS AND HEAVY RAINFALL DURING THE EARLY TO MID MORNING...ESPECIALLY MONDAY THROUGH WEDNESDAY. NOT OVERLY EXCITED ABOUT SEVERE POTENTIAL...MORE SO WITH FLOODING AND FLASH FLOODING IF WE GET REPEAT EVENTS OVER A FEW DAYS. --ABS && .PREV DISCUSSION... /ISSUED 1015 AM CDT WED JUL 31 2013/ AVIATION... 18Z TAFS VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST HALF OF THIS TAF PERIOD...WITH BOTH STRATUS AND FOG EXPECTED TO FORM LATE TONIGHT LOWERING CIGS/VIS TO LIFR/IFR. HOWEVER...CONDITIONS ARE ANTICIPATED TO IMPROVE BACK TO VFR AT THE VERY END OF THE CYCLE. CONVECTION WILL REMAIN MORE ISOLATED THIS AFTERNOON...SO PLACED VCSH IN AT ALL TAF SITES. WINDS WILL BE WESTERLY AT 5-9 KTS EARLY...VEERING NORTH TO NORTHEAST TONIGHT AND DIMINISHING SLIGHTLY. WINDS WILL INCREASE BACK TO 7-9 KTS BY 01/15Z. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 73 92 71 93 / 30 0 10 10 MKL 68 88 65 90 / 30 0 10 10 JBR 70 89 68 90 / 20 0 10 10 TUP 72 92 68 93 / 50 0 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 31, 3:42 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT WED JUL 31 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 PM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS CONTAINING WIND GUSTS UP TO 50 MPH ALONG WITH LOCALIZED HEAVY RAINFALL IS POSSIBLE ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY THROUGH MID NEXT WEEK. HEAVY RAINFALL IS ANTICIPATED WITH THESE STORMS AND WITH POTENTIAL OF MULTIPLE DAYS OF HEAVY RAINFALL...FLOODING MAY BECOME A SERIOUS CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OCCASIONALLY THIS WEEKEND INTO MID NEXT WEEK. ABS
In the hours before
Special weather statement, Jul 31, 2:56 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT WED JUL 31 2013
ARZ027-312030-
POINSETT AR-
256 PM CDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF WALDENBURG AT 256 PM CDT...
MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3551 9104 3571 9104 3571 9090 3545 9079
3545 9105 3550 9105
TIME...MOT...LOC 1956Z 332DEG 8KT 3555 9099Special weather statement, Jul 31, 2:58 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT WED JUL 31 2013
ARZ017-312030-
LAWRENCE AR-
258 PM CDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WALNUT RIDGE AT 258 PM CDT...MOVING
SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE COUNTY...INCLUDING LOCATIONS NEAR BLACK ROCK...
HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3613 9107 3612 9107 3613 9106 3613 9088
3592 9087 3588 9088 3588 9111 3613 9114
TIME...MOT...LOC 1958Z 343DEG 14KT 3605 9096Special weather statement, Jul 31, 2:59 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT WED JUL 31 2013 ARZ028-312030- MISSISSIPPI AR- 259 PM CDT WED JUL 31 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES WEST OF KEISER AT 259 PM CDT... MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING LOCATIONS NEAR KEISER... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3549 9004 3544 9028 3575 9029 3579 9007 TIME...MOT...LOC 1959Z 342DEG 14KT 3564 9018
Special weather statement, Jul 31, 3:26 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT WED JUL 31 2013 ARZ027-035-312100- CROSS AR-POINSETT AR- 326 PM CDT WED JUL 31 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF HICKORY RIDGE AT 326 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3561 9104 3562 9086 3525 9071 3525 9105 TIME...MOT...LOC 2026Z 355DEG 15KT 3546 9100
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.